Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Jackson, MS

December 31, 2010Claiborne County, Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 31, 2010, 11:22 PM CST for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2010, 11:22 PM CST (05:22 UTC)
Expired
Jan 1, 2011, 12:30 AM CST
In force
68 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 46 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:46 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS54 KJAN 010522
SVRJAN
MSC021-049-149-010630-
/O.NEW.KJAN.SV.W.0017.110101T0522Z-110101T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1230 AM CST

* AT 1123 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR REGANTON MOVING NORTHEAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWMAN AND UTICA BY 1130 PM CST...
  EDWARDS...FLOWERS AND DRY GROVE BY 1140 PM CST...
  YOUNGTON BY 1145 PM CST...
  BOLTON...RAYMOND AND TERRY BY 1150 PM CST...
  CLINTON BY 1155 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3221 9091 3229 9074 3254 9063 3254 9056
      3251 9055 3251 9052 3255 9045 3250 9044
      3249 9024 3241 9023 3240 9007 3230 9018
      3220 9018 3217 9024 3205 9023 3204 9082
TIME...MOT...LOC 0523Z 238DEG 43KT 3217 9078

$$

COHEN
1 follow-up statement
725 
WWUS54 KJAN 010544
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CST FRI DEC 31 2010

MSC021-149-010554-
/O.CAN.KJAN.SV.W.0017.000000T0000Z-110101T0630Z/
CLAIBORNE MS-WARREN MS-
1144 PM CST FRI DEC 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHEASTERN CLAIBORNE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3208 9069 3234 9063 3250 9055 3254 9046
      3250 9044 3249 9024 3241 9023 3240 9007
      3230 9018 3226 9020 3220 9018 3217 9024
      3205 9023
TIME...MOT...LOC 0544Z 241DEG 46KT 3236 9048

$$

MSC049-010630-
/O.CON.KJAN.SV.W.0017.000000T0000Z-110101T0630Z/
HINDS MS-
1144 PM CST FRI DEC 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR HINDS COUNTY...

AT 1144 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDWARDS MOVING
NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE...CLINTON AND BYRAM BY 1150 PM CST...
  POCAHONTAS AND JACKSON BY MIDNIGHT CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3208 9069 3234 9063 3250 9055 3254 9046
      3250 9044 3249 9024 3241 9023 3240 9007
      3230 9018 3226 9020 3220 9018 3217 9024
      3205 9023
TIME...MOT...LOC 0544Z 241DEG 46KT 3236 9048

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 4:04 PM CST, 7 hours 18 minutes earlier.

Area forecast discussion, Dec 31, 4:04 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CST FRI DEC 31 2010

..SEVERE WEATHER EVENT ONGOING THIS AFTERNOON AND INTO TONIGHT...

.UPDATE...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO
WATCH NUMBER 773 COVERING THE ENTIRE CWA UNTIL 11 PM. THIS WATCH ALSO
REPLACES THE PREVIOUS WATCH IN EFFECT. DESTABILIZATION CONTINUES
ACROSS THE FORECAST AREA...AS THE LOW-LEVEL MOIST AXIS EXPANDS
EASTWARD ACROSS THE REGION. STRONG DEEP-LAYER AND LOW-LEVEL SHEAR
WILL SUPPORT TORNADIC SUPERCELLS INTO THE OVERNIGHT HOURS ACROSS THE
ENTIRE CWA...WITH QUASI-LINEAR CONVECTIVE SYSTEMS ALSO CAPABLE OF
PRODUCING TORNADOES AND DAMAGING WINDS. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 345 PM CST FRI DEC 31 2010/

TONIGHT THROUGH SATURDAY NIGHT...
THE RISK FOR SIGNIFICANT SEVERE WEATHER IS RAMPING UP ACROSS THE
ARKLAMISS REGION. OVERALL...NWP GUIDANCE HAS BEEN UNDERCUTTING THE
DEGREE OF DESTABILIZATION FOR TODAY...BASED ON COMPARISON TO LATEST
OBSERVATIONS AND RUC ANALYSIS OUTPUT. THE SPECIAL 31/18Z KJAN RAOB
SOUNDING ALREADY SHOWS MUCH OF THE CAPPING INVERSION FROM THIS
MORNING HAVING BEEN ERODED IN RESPONSE TO COOLING IN THE 800-700-MB
LAYER AND SOME SURFACE HEATING. AROUND 600 J/KG OF SBCAPE WAS NOTED
IN THIS SOUNDING...WITH AROUND 30 J/KG OF CONVECTIVE INHIBITION. THIS
IS SHOWN IN THE LATEST RUC MESO-ANALYSIS...WHICH INDICATES A BROAD
ZONE OF POSITIVE BUOYANCY EXTENDING FROM EAST TEXAS ACROSS LOUISIANA
AND SOUTHEAST ARKANSAS AND FURTHER EAST TOWARD THE I-55 CORRIDOR. IN
THIS REGION...LITTLE CONVECTIVE INHIBITION IS NOTED...WITH SBCAPE
VALUES RANGING FROM 1000-2000 J/KG ACROSS SOUTHWEST MISSISSIPPI...SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA. THIS BUOYANCY IS BEING SUPPORTED
BY UNSEASONABLY MOIST SURFACE DEWPOINTS ALREADY IN THE MIDDLE 60S
ACROSS THE SOUTHWESTERN HALF OF THE CWA...WITH READINGS INTO THE
LOWER 70S ACROSS SOUTHEAST LOUISIANA. THE NAM APPEARS TO BEST
INITIALIZE THIS MODERATE DEGREE OF INSTABILITY...AND IS ALSO THE MOST
UNSTABLE MODEL.

AS FOR THE KINEMATICS...STRONG SOUTHWESTERLY MID-LEVEL FLOW ATOP OF
THE MOISTURE/INSTABILITY WEDGE BUILDING OVER THE LOWER MISSISSIPPI
VALLEY REGION IS CHARACTERIZED BY H5 SPEEDS OF 50-60 KT. THIS IS
SUPPORTING EFFECTIVE BULK SHEAR MAGNITUDES OF 50-60 KT IN THIS
REGION...WHERE THE SIGNIFICANT SEVERE PARAMETER RANGES FROM 20-30
AND THE SUPERCELL COMPOSITE PARAMETER RANGES FROM 6-12...WITH THE
HIGHEST VALUES ACROSS THE FAR SOUTHWEST. THESE PARAMETERS CONTINUE
TO SUPPORT A MULTI-MODAL CONVECTION OVER NORTHEAST LOUISIANA...WHERE
CONVECTION HAS EXHIBITED BOTH SUPERCELLULAR AND MULTICELLULAR
CHARACTERISTICS. THE LACK OF CONVECTIVE INHIBITION HAS MOSTLY KEPT
THE CONVECTION FROM REMAINING DISCRETE...THOUGH INDIVIDUAL UPDRAFTS
APPEAR TO BE SPATIALLY SEPARATED SUFFICIENTLY FOR LITTLE
OBSTRUCTION TO MOIST/UNSTABLE INFLOW. THUS...CONVECTION HAS MADE
SEVERAL ATTEMPTS AT DEEPER ROTATION. UPON COORDINATION WITH THE
STORM PREDICTION CENTER...TORNADO WATCH NUMBER 772 HAS BEEN
EXPANDED NORTHWARD ALONG THE MISSISSIPPI RIVER AND NORTHEASTWARD
INTO THE JACKSON METRO AREA BASED ON THE SPATIAL EXPANSION OF THE
GREATER INSTABILITY AND PERSISTENTLY STRONG LOW-LEVEL WIND SHEAR.

HOWEVER...AS WE HEAD LATER INTO THE LATE AFTERNOON AND
EVENING...DEEP-LAYER Q-VECTOR CONVERGENCE WILL INCREASE FROM WEST TO
EAST AHEAD OF A LARGE AND POWERFUL STORM SYSTEM OVER THE
MID-SECTION OF THE CONUS. MEANWHILE...A SURFACE COLD FRONT EXTENDS
FROM CENTRAL ARKANSAS ACROSS NORTHWEST LOUISIANA INTO SOUTHEAST
TEXAS...AND IS FORECAST TO PROGRESS EASTWARD THIS AFTERNOON AND REACH
THE NORTHWEST CWA AROUND 6 PM. AS THE FRONT MOVES ACROSS THE
REGION...IT WILL DECELERATE AS IT APPROACHES DEEP-LAYER RIDGING
ENTRENCHED ACROSS THE SOUTHEAST CONUS. AHEAD OF THE FRONT...CONTINUED
MOISTURE ADVECTION AND DESTABILIZATION WILL MAINTAIN A ZONE OF
MODERATE INSTABILITY...WHERE STRONG DEEP-LAYER SHEAR WILL PERSIST.
0-1 KM STORM-RELATIVE HELICITY VALUES THROUGH TONIGHT ARE EXPECTED TO
RANGE FROM 150-300 M2/S2...WHICH WILL SUPPORT STRONG LOW-LEVEL
ROTATION WITH ANY PREFRONTAL DISCRETE CONVECTION OR ANY QUASI-LINEAR
CONVECTIVE SYSTEM THAT EVOLVES NEAR THE COLD FRONT. AS
SUCH...TORNADOES...SOME STRONG...WILL REMAIN A DEFINITE CONCERN
THROUGH THE OVERNIGHT...ALONG WITH DAMAGING STRAIGHT-LINE WINDS OF
60-80 MPH AND HAIL TO THE SIZE OF QUARTERS. LOCAL HIGH-RES WRF
GUIDANCE SUGGESTS THE POTENTIAL FOR SUPERCELLS...BOWING LINE
SEGMENTS...AND MULTICELLULAR CONVECTION ALL THROUGH THE NIGHT...WITH
THE ATTENDANT RISK FOR SEVERE WEATHER.

AS THE BOUNDARY SLOWS DOWN...AND MOISTURE POOLS NORTHWARD AHEAD OF
IT...THE POTENTIAL FOR TORRENTIAL RAINFALL WILL INCREASE AS
CONVECTIVE TRAINING EVOLVES THROUGH THE NIGHT. MODELS INDICATE QPF
AMOUNTS ANYWHERE FROM 2-4 INCHES ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY...WHERE THE FLASH FLOOD WATCH CONTINUES TONIGHT.
RAINFALL TOTALS COULD REACH 6 INCHES...AS PWAT VALUES REACH THE
90-95 PERCENTILE RANGE...WITH A DEEP TROPICAL MOISTURE CONNECTION.

SHOWERS AND STORMS WILL GRADUALLY TAPER OFF FROM NORTHWEST TO
SOUTHEAST ON NEW YEARS DAY...AS DRIER AND COLDER AIR FILTER INTO THE
REGION. AS FOR OTHER FORECAST MATTERS...POPS TODAY AND TONIGHT WERE
RAISED WELL ABOVE MAV GUIDANCE BASED ON LATEST SREF AND HIGH-RES WRF
RUNS. TEMPS TONIGHT WERE INCREASED ABOVE MAV GUIDANCE GIVEN THAT
SLOWER FRONTAL MOTION IS EXPECTED COMPARED TO THAT DEPICTED BY THE
GFS.

EVERYONE IS ENCOURAGED TO MONITOR THE LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE IN JACKSON TODAY INTO TONIGHT...AS THIS
SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT
SEVERE WEATHER DURING THIS NEW YEARS EVE. /COHEN/ALLEN/

SUNDAY THROUGH NEXT FRIDAY...MODELS HAVE COME IN DRIER
FOR THE LONG TERM BUT AGREE THAT RAIN CHANCES WILL RETURN TO THE
SOUTHERN PORTIONS BY TUESDAY. COME SUNDAY MORNING MODELS AGREE THAT
COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE WELL SOUTH OF OUR
AREA. THE AXIS OF THE UPPER LEVEL TROUGH WILL STILL BE WEST OF OUR
CWA AND A 1030MB+ SURFACE HIGH IS PROGGED TO BE CENTERED NEAR THE
RED RIVER VALLEY. THE UPPER LEVEL TROUGH AXIS WILL SHIFT EAST OF OUR
CWA DURING THE DAY AND THE SURFACE HIGH WILL SHIFT EAST AND BECOME
CENTERED OVER THE ARKLAMISS BY SUNDAY EVENING. THIS WILL SETUP WHAT
IS EXPECTED TO BE THE COLDEST NIGHT OF THE PERIOD. UNDER NEAR FULL
RADIATIONAL COOLING OF OUR COOL DRY AIRMASS MONDAY MORNING LOWS WILL
BOTTOM OUT IN THE MID 20S AT MOST LOCATIONS. NEAR ZONAL FLOW ALOFT
IS EXPECTED OVER OUR REGION MONDAY AND THE SURFACE HIGH WILL SHIFT
EAST OF OUR CWA AND TO THE CAROLINAS BY TUESDAY. THIS WILL RESULT IN
THE BEGINNING OF A SLOW MODERATION OF TEMPERATURES FOR US. BY
TUESDAY THOUGH ANOTHER CLOSED LOW WILL HAVE DEVELOPED OVER JUST OFF
THE COAST OF SOUTHERN CALIFORNIA. THIS WILL RESULT IN OUR FLOW ALOFT
BACKING TO THE SOUTHWEST AND BRING A SERIES OF SUBTLE DISTURBANCES
ACROSS OUR REGION. ONE SUCH DISTURBANCE IS EXPECTED TO HELP DEVELOP
A WAVE ALONG THE OLD FRONTAL BOUNDARY NEAR THE GULF COAST. BOTH THE
GFS AND ECMWF SHOW LIGHT RAIN TRYING TO SPREAD NORTH INTO OUR
SOUTHERN ZONES BY TUESDAY AFTERNOON. THE MAV GUIDANCE CAME IN A
LITTLE TOO HIGH OVER OUR NORTHERN ZONES SO HAVE CUT POPS ACROSS THE
NORTHERN HALF TUESDAY. AS THE DISTURBANCE PASSES ALL PRECIPITATION
IS EXPECTED TO END BY TUESDAY EVENING. THE SURFACE HIGH TO OUR EAST
WILL DRIFT SOUTH OVER FLORIDA WEDNESDAY RESULTING IN A LIGHT RETURN
FLOW OVER OUR CWA. THE OLD STALLED FRONTAL BOUNDARY ALONG THE GULF
COAST WILL BEGIN DRIFTING NORTH. THERE WILL BE A SLIGHT CHANCE OF
LIGHT RAIN IN THE SOUTHERN MOST ZONES WEDNESDAY BUT MOST OF THE AREA
WILL BE DRY AND SEE ABOVE NORMAL TEMPERATURES BACK IN THE 60S. BOTH
THE GFS AND ECMWF SHOW ANOTHER MORE POTENT SOUTHERN STREAM SHORTWAVE
WEDNESDAY NIGHT INTO THURSDAY. CLOUDS WILL BE ON THE INCREASE AND
RAIN IS EXPECTED TO MOVE BACK OVER MUCH OF THE AREA THURSDAY. THE
CLOSED LOW OVER SOUTHERN CALIFORNIA WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST THURSDAY AS WELL. THE CLOSED LOW IS EXPECTED TO CONTINUE
MOVING EAST THROUGH FRIDAY AND OPEN UP OVER THE SOUTHERN PLAINS. AT
THE SAME TIME A COUPLE OF NORTHERN STREAM SHORTWAVES WILL COME INTO
PHASE OVER THE PLAINS THURSDAY NIGHT AND HELP DEEPEN A TROUGH THAT
WILL SEND COOL DRY AIR OUR WAY FROM THE NORTH ON FRIDAY. THE GFS
SHIFTS THE BULK OF THE PCPN SOUTH OF OUR CWA FRIDAY WHILE THE ECMWF
SHOWS SEVERAL INCHES OF RAIN POSSIBLE ACROSS THE SOUTHERN HALF OF
OUR CWA. HAVE LEANED TOWARD THE WETTER SCENARIO FOR NOW. /22/

&&

.AVIATION...

BROKEN CEILINGS MOSTLY 1-3K FEET ALONG WITH GUSTY SSE
FLOW UP TO 24KTS WILL KEEP MVFR CONDITIONS AND LOWER GOING AHEAD OF
FRONTAL BOUNDARY APPROACHING FROM THE W. SCATTERED SHRA/ISOLATED TSRA
WILL GRADUALLY INCREASE 20-06Z WITH A FEW SEVERE TSRA GETTING MORE
LIKELY(INCL WIND GUSTS OF 60-70KTS). OTHERWISE...IFR CONDITIONS ARE
EXPECTED CONTROL TONIGHT WITH FRONT ITSELF CROSSING MS RIVER
00-03Z...I-55 AXIS 03-06Z...THEN I-59 AXIS 07-11Z. CONDITIONS SHOULD
STEADILY IMPROVE TO MVFR CEILINGS ABOUT 2-3HRS BEHIND THE FRONT AND
THEN VFR BY ABOUT 15-18Z SATURDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  60  34  54 / 100  58  14   3
MERIDIAN      62  65  34  55 / 100  83  23   4
VICKSBURG     50  61  31  54 /  94  43  13   3
HATTIESBURG   62  67  40  59 / 100  77  24   8
NATCHEZ       54  59  35  54 / 100  43  14   5
GREENVILLE    48  58  30  49 /  76  36  13   2
GREENWOOD     50  59  30  51 / 100  49  13   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ031-038-039-
     043>046-048>066-072>074.

LA...NONE.
AR...NONE.
&&

COHEN
Hazardous weather outlook, Dec 31, 3:15 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI DEC 31 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
315 PM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP
ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT IN THE
UNSEASONABLY WARM...MOIST...AND UNSTABLE AIRMASS AHEAD OF A COLD
FRONT. ONE OR MORE LINES OF SEVERE THUNDERSTORMS COULD ALSO ORGANIZE
NEAR THE FRONT AND MOVE EASTWARD ACROSS THE REGION OVERNIGHT
TONIGHT. WIDESPREAD SEVERE WEATHER WILL BECOME POSSIBLE TONIGHT IF
THESE LINES OF STORMS DEVELOP.

TORNADOES...INCLUDING A FEW STRONG TORNADOES...DAMAGING STRAIGHT-
LINE WINDS OF 60 TO 80 MPH...QUARTER-SIZE HAIL...ALONG WITH VERY
HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR FLASH FLOODING WILL
INCREASE TONIGHT ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY...WHERE SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE.
RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCAL AMOUNTS TO 6
INCHES...WILL BE POSSIBLE IN THIS REGION.

SEVERE STORMS WILL BE POSSIBLE ANY TIME FROM THIS AFTERNOON THROUGH
TONIGHT AND INTO EARLY SUNDAY MORNING.

THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT
SEVERE WEATHER AND VERY HEAVY RAINFALL ACROSS THE ARKLAMISS REGION
THIS AFTERNOON THROUGH EARLY SUNDAY MONRING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NEEDED THIS AFTERNOON THROUGH SUNDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Local storm report, Dec 31, 6:34 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TORNADO          PEARL                   32.27N 90.11W
12/31/2010                   RANKIN             MS   BROADCAST MEDIA

            ROOF DAMAGE TO KROGER STORE REPORTED BY TELEVISION
            STATION

&&
Local storm report, Dec 31, 6:36 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          FLOWOOD                 32.32N 90.11W
12/31/2010                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWN ON THE WEST SIDE OF AIRPORT ROAD

&&
Local storm report, Dec 31, 6:42 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
12/31/2010                   HINDS              MS   BROADCAST MEDIA

            SEVERAL STREETS FLOODED IN THE CITY OF JACKSON. MULTIPLE
            REPORTS OF PEOPLE TRAPPED IN VEHICLES.

&&

DL
Local storm report, Dec 31, 6:54 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      3 NNW BRANDON           32.33N 90.02W
12/31/2010                   RANKIN             MS   TRAINED SPOTTER

            FLASH FLOODING WAS REPORTED ALONG RIVER BEND DR ON THE
            NORTH SIDE OF BRANDON.

&&

DL
Local storm report, Dec 31, 7:07 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     FLASH FLOOD      1 N BRANDON             32.30N 90.01W
12/31/2010                   RANKIN             MS   TRAINED SPOTTER

            FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF
            LUCKNEY RD AND CAINE CIR.

&&

DL
Local storm report, Dec 31, 10:35 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NNW LOYD STAR         31.65N 90.56W
12/31/2010                   LINCOLN            MS   EMERGENCY MNGR

            A HOME IN THE LOYD STAR COMMUNITY WAS PUSHED OFF ITS
            FOUNDATION. THE HOMES FOUNDATION WAS ON PILLARS.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:00 PM CSTSevere Thunderstorm WarningJANLeake, Rankin, Scott60 min
Dec 31, 6:09 PM CSTTornado WarningJANRankin, Scott, Smith66 min
Dec 31, 7:02 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton58 min
Dec 31, 7:19 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey56 min
Dec 31, 7:20 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln55 min
Dec 31, 7:26 PM CSTTornado WarningJANFranklin, Lincoln64 min
Dec 31, 7:54 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba49 min
Dec 31, 8:00 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington60 min
Dec 31, 8:03 PM CSTTornado WarningJANCopiah40 min
Dec 31, 8:11 PM CSTSevere Thunderstorm WarningJANIssaquena33 min
Dec 31, 8:25 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore50 min
Dec 31, 9:02 PM CSTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo3 hr
Dec 31, 9:26 PM CSTFlash Flood WatchJANAttala, Carroll, Choctaw, Clay, Grenada, Holmes and 9 more7 hr
Dec 31, 9:36 PM CSTSevere Thunderstorm WarningJANHolmes69 min
Dec 31, 9:37 PM CSTFlash Flood WarningJANCarroll, Grenada, Humphreys, Montgomery3 hr
Dec 31, 9:50 PM CSTSevere Thunderstorm WarningJANYazoo40 min
Dec 31, 10:01 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery59 min
Dec 31, 10:11 PM CSTTornado WarningJANHolmes42 min
Dec 31, 10:15 PM CSTSevere Thunderstorm WarningJANWebster60 min
Dec 31, 10:18 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Dec 31, 10:21 PM CSTTornado WarningJANCarroll, Choctaw, Montgomery, Webster54 min
Dec 31, 10:28 PM CSTFlash Flood WarningJANWebster3 hr
Dec 31, 10:59 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Warren, Yazoo61 min
Dec 31, 11:07 PM CSTTornado WarningJANHolmes, Humphreys, Yazoo53 min
Dec 31, 11:29 PM CSTFlash Flood WarningJANHinds, Madison, Rankin, Warren, Yazoo4 hr
Dec 31, 11:35 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson55 min
Dec 31, 11:39 PM CSTTornado WarningJANAttala, Holmes66 min
Dec 31, 11:56 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Dec 31, 11:58 PM CSTFlash Flood WarningJANAttala, Choctaw, Holmes3 hr
Jan 1, 12:11 AM CSTTornado WarningJANRankin, Scott, Smith64 min
Jan 1, 12:16 AM CSTTornado WarningJANLeake, Madison59 min
Jan 1, 12:21 AM CSTTornado WarningJANChoctaw, Clay, Montgomery, Oktibbeha, Winston54 min
Jan 1, 12:46 AM CSTTornado WarningJANAttala, Choctaw, Leake, Neshoba, Winston59 min
Jan 1, 1:05 AM CSTTornado WarningJANClay, Lowndes, Oktibbeha55 min
Jan 1, 1:11 AM CSTTornado WarningJANKemper, Neshoba, Newton, Scott64 min
Jan 1, 1:38 AM CSTSevere Thunderstorm WarningJANScott, Smith67 min
Jan 1, 1:46 AM CSTFlash Flood WarningJANCopiah, Simpson, Smith5 hr
Jan 1, 1:47 AM CSTTornado WarningJANKemper, Neshoba, Noxubee, Winston58 min
Jan 1, 1:50 AM CSTTornado WarningJANLowndes25 min
Jan 1, 1:54 AM CSTFlash Flood WarningJANLeake, Neshoba, Newton, Scott3 hr
Jan 1, 2:05 AM CSTFlash Flood WarningJANLowndes, Noxubee, Oktibbeha, Winston2 hr
Jan 1, 2:40 AM CSTTornado WarningJANNoxubee17 min
Jan 1, 2:45 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton60 min
Jan 1, 2:51 AM CSTFlash Flood WarningJANKemper, Lauderdale3 hr
Jan 1, 2:56 AM CSTTornado WarningJANKemper64 min
Jan 1, 3:24 AM CSTTornado WarningJANNoxubee34 min
Jan 1, 3:41 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale79 min
Jan 1, 4:21 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Smith50 min
Jan 1, 4:34 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith34 min
Jan 1, 4:47 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Jan 1, 9:41 AM CSTRiver Flood WarningJANClay23 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.